18-02-2018 12:33 AM - edited 18-02-2018 12:36 AM
Hi IrishOne ivejust started on tooxifen aswell I had stage 2 BC and macro in one lymph node. had 34 lymph nodes removed and had lump removed by WLE as I didnt want to lose my breast, had rads but never had chemo. went on letrozole then exemestane but had awful side effects .now on tomoxifen..so far had the runs but this has cleared up now,,also have discomfort in my pelvic region,sore stiff fingers and feeling tired and achey like you. I also struggle to go to work and have fluctuating moods. keep in touch and let us know how your getting on. hopefully the side effect may ease up x
14-02-2018 06:36 PM
Good morning IrishOne..
Am so blessed to have found this site.. it has helped me trmendously to know i am not alone in this recovery. I shall include you in my thoughts and prayers.. xo.. you are a strong woman my friend, and may you find the strength to keep going..We can all DO IT! I have faith ..and am proud you are still working.. for i am not.. i ache so badly and last night was not doing well at all. Sleep is something that doesn't come easy... i am drinking a tea made my Lorna Vanderhauge..is all herbal, and safe ingredients... a cup of this along with my 7mg. zopiclone for sleep , and i am more relaxed than before because of it.. (tea) I can SOMETIMES sleep longer than 20 mins at a time.. andi will take that over hardly 0 sleep. This has been long road , and am now watching my older sister battle her BC since she was diagnosed in 98'...she is now terminal and the cancer is spreading throughout her back.. tough seeing and watchinbg her in so much PAIN, and there is not much more they can do for her. My mammogram came back clear last week , and 9 yrs. of tamoxifen ,, am now done,,, no more for me.. body can only take so much.. Godbless all my SISTERS and BROTHERS going through this cruel disease... much love to all!
IrishOne.. you are beautiful, and strong! Keep on keeping on love..
14-02-2018 03:57 PM
Hi. I am on week 2 of Tamoxifen and my hot flashes are worse, I can't sleep well and when I do, the hot flshes wake me up. My moods are depressed and sometimes bad.....
I had stage 2b breast cancer. It started entering one lymph node, so I had a single masectomy, lymph nodes removed, 8 rounds of chemo, and 28 rounds of radiation. Two weeks after radiation, I started the Tamoxifen. I feel like my body hasn't been given a break. I strugge to be at work, but I am tired and achy.
I see from the other posts I am not alone. How do I get energy when I can't sleep?
Well at least I am alive
11-02-2018 10:45 PM
28-01-2018 02:57 PM
28-01-2018 02:50 PM
28-01-2018 09:37 AM
Hi first of all, good for you giving yourself permission to decide! Your words could have been written by me in 1997. I hope that gives you a bit of encouragement. I was diagnosed in '95 after 5 (yes five!) Years back and forth to my gp , with a slow growing breast lump. Christmas '94 I was assessed by different Dr who who fast referred me to big hospital. All hell broke loose. Can't remember stage or grade of oestrogen receptive tumour now, but it was in my axillary lymph nodes too. 3 surgeries later and massive post open infection, looked like maggots coming out the insision line, I was banged on antibiotics and Tamoxifen. When the infection cleared I commenced chemotherapy, followed by radiotherapy. Two years later the treatments continued. When I was first diagnosed, I was told Tamoxifen for life. By the time I finished chemo' I was told the guidelines has changed, it would be 10yrs. By the time I ended the radiotherapy it had changed again, to 5yrs of Tamoxifen. Which indeed it was. Side effects were hellish and I don't think I would have carried on taking it much longer. Bone pain. Sweating. Tremor, dry mouth, dry vagina and no sex drive at all. Once off it, all the side effects had disappeared except dry vagina. My husband up and left for a younger woman. He didn't like my breasts and lack of interest in sex. (Yes he was and still is a selfish idiot lol) BUT here I am, 2018 happy, healthy, fit and only ever think about brs cancer when my routine mammogram comes around (next week). I guess what I am saying is, keep positive ...It did not matter what was thrown at me.... Eat healthy. Get exercise. Talk to your friends about what's going on. Don't overwhelm them with too much info, but do share your feelings. I cannot advise you whether to stop or continue tamoxifen, but I can strongly suggest you check the current UK guidance on how long it should be taken for. Also, write to the drug manufacturer team. I did and got a very long questionnaire to complete. They need feedback to continue research. I do feel for you, but be positive. Here's me 20 odd years later, still dry vagina, but that's treated with occasional Vagifem on prescription (oncologist said it was ok) and feeling 100% better about myself. Still got one breast 4" bigger than the other, but I don't care. Written with love to all who are my cancer cohort x sorry for typos hope this makes sense.
22-01-2018 08:48 PM - edited 22-01-2018 08:52 PM
I am on my 9th year of Tamoxifen 20 mg... today i decided to go off of this drug. My body has had enough... bones ache, tingling in hands feet legs and back, swelling of arms and legs..am achy and in pain every day.. major brain fog.. dizziness ,depressed, and no drive or goals.. sex life.. do not have one.. because of the vaginal dryness.my skin is aging faster than it ever has.. (am 52), and emotional, mood swings, hot flashes, insomnia, fatigued!!! and am losing weight ..9 years is enough. I had full chemo and radiation was stage 1b er with fast spreading cancer.. was taking chemo treatments within less than a week. Completed those and then radiation for MANY days.. which i got radiation burn .. my breast area was all green and pus filled, and i warned the radiologist i was burning and they made me come back anyway.. i gave them heads up about it when i first started feeling it wasn't "right".. they continued...i was septic after all that trauma.. as though my body had not had enough torture..so i got pissed off and wnet to my oncologist.. oh , he was not HAPPY with them in radiology, nor was I!!! So i was prescribed an ointment for my burn, as well as antibiotics which burn victims use .. so was real burned.. and sick! IT IS HELL! All of it..... I am grateful i am in remission thus far... I pray for all to be healed whom are going through this .. Now to find out what the withdrawals are going to be. AM staying positive and will fight til i am off completely. Godbless ALL who are battling this cruel disease. <3
02-12-2017 06:01 AM
27-11-2017 11:47 PM
25-11-2017 09:23 AM
24-11-2017 02:01 PM
I finished 10 years five weeks ago. I've definitely been quite moody since, been struggling more than usual to get up in the mornings, and have generally felt quite lethargic - not like me at all. I'd put it down to the change in season, but maybe it's hormonal. I also have a persistent headache which really isn't me.
23-11-2017 07:18 AM
21-11-2017 08:43 PM
I am 60 and completed 5 years of tamoxifen in feb 2015. I was able to wean myself off all meds since that time. Over the past 2 years I have felt worse each day. It is as if my thyroid is not working right. Weight gain, exhaustion, muscle pains, etc. Ya'll know that blah feeling you get & you just can't point your finger to one thing not feeling right. That is me. I am so sick of being sick & tired. Anyone with these type of problems after completing the tamoxifen regiment?
13-11-2017 05:03 PM
Hi my name is jennifer hastie and i had breast cancer in 2010 may, since i had my breast off in november of 2010 i was put on tamoxifen and im still takeing it untill 2020 its been hard get the hot flushes and the ache legs and cramps, but it will stop the cancer comeing back.well done to those who have been taking it.